Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 24, 2025, 6:21 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 24, 2025, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 18 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.4 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4218 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WGUS55 KPUB 250021
FFWPUB
COC041-101-250330-
/O.NEW.KPUB.FF.W.0021.250725T0021Z-250725T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
621 PM MDT Thu Jul 24 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Southeastern El Paso County in east central Colorado...
North Central Pueblo County in southeastern Colorado...
* Until 930 PM MDT.
* At 621 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hanover and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3865 10437 3859 10416 3852 10421 3833 10438
3840 10461 3852 10449
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
MGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 5:42 PM MDT, 39 minutes earlier. Its key messages:
- Widespread showers and thunderstorms will continue into the evening, with the main storm risks being excessive rainfall and flash flooding. One or two strong/severe storms are possible into early evening along and east of I-25, with quarter size hail and wind gusts over 60 mph.
- Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains. Especially watching the Sangres, where heavy rain has fallen the past few days.
- Drier and hot for the weekend into early next week, before moisture returns for mid to late next week.
Area forecast discussion, Jul 24, 5:42 PM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 542 PM MDT Thu Jul 24 2025 .KEY MESSAGES... - Widespread showers and thunderstorms will continue into the evening, with the main storm risks being excessive rainfall and flash flooding. One or two strong/severe storms are possible into early evening along and east of I-25, with quarter size hail and wind gusts over 60 mph. - Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains. Especially watching the Sangres, where heavy rain has fallen the past few days. - Drier and hot for the weekend into early next week, before moisture returns for mid to late next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 210 PM MDT Thu Jul 24 2025 Widespread shower/thunderstorm activity over the mountains and valleys at mid-afternoon, with bulk of the activity west of I-25 as of 2 pm. Already seeing some pockets of heavier rainfall over mainly the higher terrain, and will continue to monitor for potential flash flooding, especially over the Sangres, where heavy rainfall/minor flooding has occurred the past few days, especially above Sand Dunes NP. CAMs suggest activity pushes east into the I-25 and onto the plains 5pm-8pm time frame, with perhaps some stronger/windier storms on the plains as larger scale outflows develop. Suppose we could get some marginally severe hail out of a storm or two, though shear (0-6km 20-25 kts) and CAPE (700-1400 J/KG) aren't particularly strong/high. Activity slowly wanes by late evening, though a few showers will linger past midnight, mainly along and east of I-25. On Friday, pocket of dry air begins to rotate into the area, which will begin to suppress convection, especially along the Continental Divide. Overall, still a chance for an afternoon storm at many mountain/valley/I-25 locations, though storm strength will be weaker and rainfall amounts lighter as moisture/instability decrease. Max temps will begin to creep upward a few degf as air mass dries out, though readings will still be at or slightly below seasonal averages. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 322 AM MDT Thu Jul 24 2025 Overall, there is decent agreement between the operational guidance and low ensemble spreads through the extended period. Drier and hot conditions are expected over the weekend into early next week before monsoonal moisture returns to the area. Friday night through Monday...large high pressure is forecast to build across the Central Plains, and cut off the main moisture plume across Colorado. A few thunderstorms will be ongoing Friday evening, mainly across the Palmer Divide and Raton Mesa. These storms will quickly weaken as they shift eastward towards the Kansas border, with dry conditions by Saturday morning. The main moisture plume is forecast to cut off by Saturday, with broad southwesterly flow moving across the region. PWAT values are forecast to fall dramatically, with much drier air across the Intermountain West. Dewpoints are forecast to fall into the 30s and 40s from the I-25 corridor, west, while dewpoints fall into the 50s across the Plains. With drier air in place, thunderstorms potential goes down. Residual moisture over the Mountains may lead to a couple of thunderstorms Saturday afternoon, and likely dry across the region on Sunday. Humidity values will be low along the Continental Divide and San Luis Valley, and spotty near critical fire weather conditions are possible Saturday and Sunday. The limiting factor will be winds, which are forecast to remain under 25 mph. Temperatures will warm over the weekend with the Plains seeing mid 90s to lower 100s, while the San Luis Valley heats into the 80s for the weekend. By Monday, moisture begins to return to the area. PWAT values increase along with low level moisture. Energy is forecast to lift northward out of New Mexico by Monday afternoon, with an increase in showers and thunderstorms forecast across the higher terrain. Temperatures will remain hot, with the Plains approaching 100 degrees and 80s across the San Luis Valley. Tuesday through Thursday...the upper ridge continues over the Central Plains, with the monsoonal moisture tap increasing across Colorado. Multiple waves in southerly flow are forecast to lift northward out of the Desert Southwest for mid to late week. PWAT values are forecast increase in access of 1 inch, and daily rounds of showers and thunderstorms are forecast Tuesday through Friday. This will include the potential for locally heavy rainfall and possible flash flooding. Initial development is forecast over the Mountains, then spreading northeast into the Pikes Peak Region and portions of the Plains each day. Temperatures will also begin to cool, with highs in the 80s by Thursday. Mozley && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 536 PM MDT Thu Jul 24 2025 Prevailing conditions are expected to remain VFR over the next 24 hours. Showers and storms, producing gusty outflow winds, will continue through the early evening, with brief MVFR vis/cigs possible through 03Z. Diurnal wind regimes with clearing skies expected through the overnight hours. Will see building clouds over the mountains through the late morning and afternoon, with more isolated storms moving east across the high mountain valleys and adjacent plains again tomorrow afternoon. However, lesser coverage of storms remains expected, with not enough confidence in storms affecting the terminals to include in tafs at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for COZ072>075-087-088- 094. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...MW
Hazardous weather outlook, Jul 24, 12:01 PM MDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1201 PM MDT Thu Jul 24 2025 COZ058>089-093>099-251815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1201 PM MDT Thu Jul 24 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will increase in coverage and intensity today, with the main risks being excessive rainfall and flash flooding. Quarter size hail, gusty winds over 60 mph, and frequent lightning will also be possible with the strongest thunderstorms today from the eastern mountains into the southeast plains. The highest risk for flash flooding today will be over the Sangre de Cristo Range and the southern I-25 corridor, where a Flash Flood Watch is in effect from Noon through 9 PM. Never drive through flooded roadways and seek higher ground if area creeks and streams rise out of their banks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms continue Friday, though we begin to see a decrease in coverage and intensity, along with lesser rainfall amounts. Showers and storms will likely remain over and more near to the mountains on Friday. The main risks with these storms will be frequent lightning, small hail, and outflow winds gusting to 55 mph. Drier conditions are expected for the weekend along with hot temperatures. Highs on the Plains will approach 100 degrees. Spotty, near critical fire weather conditions will be possible along the Continental Divide and San Luis Valley over the weekend. Moisture returns to the region Tuesday through Wednesday, with increasing showers and thunderstorms across the region. Initial development is forecast over the Mountains, spreading east into the Plains during the evening hours. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/EHR
In the hours before
Special weather statement, Jul 24, 4:34 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
434 PM MDT Thu Jul 24 2025
COZ079-080-242300-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountains above 10000 Ft CO-
434 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CUSTER COUNTY
THROUGH 500 PM MDT...INCLUDING TH Oak RIDGE BURN SCAR.
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Greenhorn Mountain, or 28 miles southwest of Pueblo.
This thunderstorm was nearly stationary. This storm is directly west
of the Oak Ridge Burn scar and was drifting slowly east.
HAZARD...Wind gusts up to 40 mph and pea size hail. Torrential rain
fall will also occur with this storm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oak Ridge Burn Scar.
If this storm moves over the burn scar, a flash flood warning will
likely be issued.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3805 10513 3809 10513 3812 10506 3802 10506
TIME...MOT...LOC 2232Z 269DEG 2KT 3807 10507
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 4:55 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
455 PM MDT Thu Jul 24 2025
COZ084-085-242330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
455 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO COUNTY
THROUGH 530 PM MDT...
At 455 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 22 miles southeast of Colorado Springs, moving northeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hanover, Yoder, Schriever Space Force Base, and Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3859 10437 3866 10457 3894 10448 3886 10413
TIME...MOT...LOC 2255Z 205DEG 24KT 3870 10443
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 24, 4:57 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
457 PM MDT Thu Jul 24 2025
COZ086>088-093-094-242330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
457 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO...
NORTHEASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN
PUEBLO COUNTIES THROUGH 530 PM MDT...
At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near
Delhi, or 35 miles southwest of La Junta, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Delhi and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3744 10408 3752 10429 3793 10438 3788 10377
TIME...MOT...LOC 2256Z 205DEG 24KT 3767 10407
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 24, 5:48 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
548 PM MDT Thu Jul 24 2025
COZ086-250030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
548 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PUEBLO COUNTY
THROUGH 630 PM MDT...
At 547 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Pueblo, moving northeast at 10 mph.
HAZARD...Heavy rain and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Pueblo, Pueblo Airport, Salt Creek, Blende, Pueblo Reservoir, and
Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3806 10471 3829 10473 3851 10455 3851 10436
3810 10446
TIME...MOT...LOC 2347Z 229DEG 11KT 3824 10464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
MGSpecial weather statement, Jul 24, 5:54 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
554 PM MDT Thu Jul 24 2025
COZ086-089-093-250045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
554 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OTERO...SOUTHWESTERN
CROWLEY AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 645 PM MDT...
At 554 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles south of Avondale, or 15 miles southeast of
Pueblo Airport, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fowler, Boone, Avondale, and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3791 10432 3812 10446 3831 10438 3815 10400
TIME...MOT...LOC 2354Z 207DEG 11KT 3811 10432
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jul 24, 6:18 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
618 PM MDT Thu Jul 24 2025
COZ084>086-250100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
618 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN EL PASO AND NORTHEASTERN
PUEBLO COUNTIES THROUGH 700 PM MDT...
At 618 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Ellicott to 6 miles south
of Hanover. Movement was north at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Yoder, Truckton, and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3893 10405 3867 10405 3845 10408 3847 10447
3907 10419
TIME...MOT...LOC 0018Z 200DEG 6KT 3875 10434 3852 10442
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:01 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 24, 6:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 30 min |
| Jul 24, 6:18 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jul 24, 6:44 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Jul 25, 1:38 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jul 25, 4:25 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jul 25, 4:27 PM MDT | Special Weather Statement | PUB | Huerfano | 33 min |
| Jul 25, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 25 min |
| Jul 25, 5:12 PM MDT | Special Weather Statement | PUB | Fremont | 33 min |
| Jul 25, 5:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.